Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have taken propecia. Started taking generic version and facing erectile dysfunction. Any thoughts?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
propecia and generic propeciaI'm 33, 5 11, 190 lbs, and work out daily. I've taken propecia for about 4 yrs. 3 wks ago it was switched to a generic version. I just don't seem to have the drive, or the ability to keep it up, as I used to. any thoughts or suggestions? is it the propecia or in my head?
Posted Mon, 11 Mar 2013 in Medicines and Side Effects
Answered by Dr. P. T. Patil 43 minutes later
Thanks for your query. Based on the facts that you have posted it appears that you have been taking Propecia for baldness. This drug contains ( Fenesteride) 5 alpha reductase inhibitor that prevents formation of active Testosterone and thus reduces the testosterone level in the blood.
This low level of testosterone causes decreased libido, erectile dysfunction and other sexual disorders.
Once you stop this medication, you are likely to recover from these problems. Please consult your treating physician before you take any decision to discontinue these medications.
Hope I have answered your query. Please feel free to ask if you have any more questions, I shall be happy to help you.
Thanks with Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor